Universidad Complutense de Madrid
E-Prints Complutense

On a theorem of B. J. Ball

Impacto

Downloads

Downloads per month over past year



Rodríguez Sanjurjo, José Manuel (1985) On a theorem of B. J. Ball. Bulletin of the Polish Academy of Sciences. Mathematics, 33 (3-4). pp. 177-180. ISSN 0239-7269

Official URL: http://journals.impan.gov.pl/ba/


URLURL Type
http://www.impan.pl/EN/Organisation


Abstract

The author generalizes some results of Ball concerning the relationship between the shape of a locally compact metrizable space with compact components and the shape of its components. The following results are proved. Let X and Y be locally compact metrizable spaces with compact components. (1) If μ:X→Y is a shape morphism, then there exists exactly one function Λ:□(X)→□(Y) satisfying the following condition: If X0∈□(X) and Y0=Λ(X0) then there is a shape morphism μ0:X0→Y0 such that S[i(Y0,Y)]⋅μ0=μ⋅S[i(X0,X)], where S[i(Y0,Y)] is the shape morphism induced by the inclusion. Moreover, Λ is continuous and for every compact set A⊂□(X) there exists exactly one shape morphism η:p−1(A)→q−1(Λ(A)) satisfying the following condition: S[i(q−1(Λ(A)),Y)]⋅η=μ⋅S[i(p−1(A),X)]. (2) Let μ:X→Y be a shape morphism such that the induced map Λ:□(X)→□(Y) is a homeomorphism. If for each component X0 of X the unique shape morphism μ0:X0→Y0=Λ(X0) satisfying S[i(Y0,Y)]⋅μ0=μ⋅S[i(X0,X)] is an isomorphism, then μ is an isomorphism.


Item Type:Article
Uncontrolled Keywords:shape in the sense of Fox; considers locally compact metrizable spaces; component spaces; shape morphisms; shape equivalence; embedding
Subjects:Sciences > Mathematics > Topology
ID Code:21963
Deposited On:19 Jun 2013 16:11
Last Modified:12 Dec 2018 15:14

Origin of downloads

Repository Staff Only: item control page